Alert archive / Alabama / Wind Advisories in 2023
Wind Advisory 8, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Feb 26, 2023, 2:23 AM CST for 39 counties in Alabama. It took effect at Feb 27, 2023, 6:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2023, 2:23 AM CST (08:23 UTC)
- In effect from
- Feb 27, 2023, 6:00 AM CST
- Expired
- Feb 27, 2023, 7:02 PM CST
- In force
- 13 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661 WWUS74 KBMX 260823 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 223 AM CST Sun Feb 26 2023 ALZ011>015-017>044-261630- /O.NEW.KBMX.WI.Y.0008.230227T1200Z-230228T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, and Montgomery 223 AM CST Sun Feb 26 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Counties northwest of Interstate 85 in Central Alabama. * WHEN...From 6 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
038 WWUS74 KBMX 261124 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 524 AM CST Sun Feb 26 2023 ALZ011>015-017>044-270300- /O.CON.KBMX.WI.Y.0008.230227T1200Z-230228T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, and Montgomery 524 AM CST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Counties northwest of Interstate 85 in Central Alabama. * WHEN...From 6 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
005 WWUS74 KBMX 270258 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 858 PM CST Sun Feb 26 2023 ALZ011>015-017>044-271230- /O.CON.KBMX.WI.Y.0008.230227T1200Z-230228T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, and Montgomery 858 PM CST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Counties northwest of Interstate 85 in Central Alabama. * WHEN...From 6 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
035 WWUS74 KBMX 270925 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 325 AM CST Mon Feb 27 2023 ALZ011>015-017>044-280000- /O.CON.KBMX.WI.Y.0008.230227T1200Z-230228T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, and Montgomery 325 AM CST Mon Feb 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Counties northwest of Interstate 85 in Central Alabama. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
615 WWUS74 KBMX 272308 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 508 PM CST Mon Feb 27 2023 ALZ045>050-280300- /O.EXB.KBMX.WI.Y.0008.000000T0000Z-230228T0300Z/ Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 508 PM CST Mon Feb 27 2023 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southwest winds around 15 mph with gusts up to 40 mph. * WHERE...Macon, Bullock, Lee, Russell, Pike and Barbour Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ011>015-017>044-280300- /O.EXT.KBMX.WI.Y.0008.000000T0000Z-230228T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, and Montgomery 508 PM CST Mon Feb 27 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Counties northwest of Interstate 85 in Central Alabama. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
182 WWUS74 KBMX 280102 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 702 PM CST Mon Feb 27 2023 ALZ011>015-017>050-280215- /O.CAN.KBMX.WI.Y.0008.000000T0000Z-230228T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 702 PM CST Mon Feb 27 2023 ...WIND ADVISORY IS CANCELLED... The wind gusts have subsided in most areas. Therefore, the advisory has been canceled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 25, 10:46 PM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Feb 25, 10:46 PM CST, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1046 PM CST Sat Feb 25 2023 ...New AVIATION... .SHORT TERM... (Tonight through Sunday) Issued at 816 PM CST SAT FEB 25 2023 A weak cool front has pushed southward through most of north Alabama with temperatures in the 50s just north of I-20. Isolated showers will linger across north Alabama this evening, but rain free conditions expected after midnight and through the day Sunday. Cool and damp conditions will prevail overnight and into Sunday morning, especially north of the cool front, with patchy fog and low clouds. Decreasing clouds in the afternoon with temperatures warming into the 70s north and lower 80s south. 58/rose && .LONG TERM... (Sunday night through next Friday) Issued at 338 PM CST SAT FEB 25 2023 Made minor adjustments to rain chances and timing through the long term. Still expect an active period with many opportunities for rain. Overall model trends continue to support strong surface winds Monday, with a wind advisory needed. Will continue to hold off on any mention of strong to severe storms in the Thursday/Friday timeframe. Although there is better agreement in timing this afternoon, small differences in track of the shortwave and surface low add up to bigger impacts locally, namely whether a quality warm sector is established over the area. A shortwave track closer to the Gulf Coast, with widespread rainfall along and north of a warm front, would prevent a warm sector from expanding northward into the area. 14 && .AVIATION... (06Z TAFS) Issued at 1036 PM CST SAT FEB 25 2023 Confidence remains low thru 15Z with regard to development of low clouds clouds. Several sites that reported IFR cigs earlier this evening are now VFR. The trend will be for IFR to LIFR cigs to develop before 12Z at all sites, but timing of cloud formation is difficult with moist air mass in place and weak wind below below 3000 ft agl. Only isolated showers expected thru the period, so no rain included at any site. Fog seems to be less of an issue than earlier thought as vsbys have stayed above 6 miles at most sites this evening. Cigs will rise above 3000 ft agl at most sites by 21Z. 58/rose && .FIRE WEATHER... Afternoon minimum RH values are forecast to remain above critical thresholds through Monday. Slight chances of light rain continue this evening, before a period of drier weather through Sunday night. 20 ft winds should remain variable through Sunday and average less than 10 mph. However, on Monday, 20 ft winds will increase from the south and southwest at 15-20 mph as a frontal system approaches the area. Unsettled weather is forecast for most of next week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 54 73 55 75 / 20 10 0 60 Anniston 57 75 57 76 / 20 10 0 50 Birmingham 56 76 61 77 / 20 10 10 50 Tuscaloosa 57 79 61 80 / 10 10 0 40 Calera 57 78 60 77 / 10 10 0 50 Auburn 59 78 60 78 / 10 10 0 20 Montgomery 61 81 61 81 / 10 0 0 20 Troy 61 83 60 82 / 10 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...58 LONG TERM....14 AVIATION...58/rose
Hazardous weather outlook, Feb 25, 11:08 AM CST, 15 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1108 AM CST Sat Feb 25 2023 ALZ011>015-017>050-262015- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1108 AM CST Sat Feb 25 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Breezy conditions are expected on Monday. Wind gusts up to 40 mph are possible through the afternoon. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.